how can I have graves disease symptoms if gp says bloods are satisfactory

I have been on carbimazole,propranolol for 7 years for graves disease that took some time to become normal,however in December last year I went underactive and was put on block and replace with levothyroxine with the carbimazole and I have blood tests for blood count and thyroid function every 6 weeks and the last one was normal and so I was told to reduce the carbimazole from 10mg daily to 5mg but it seemed within 2weeks I had the graves symptoms of palpitations,felt after just minimal excertion that I had run a marathon with slight shortness of breath and aware of heart beats,also had shakes,skin itchy and fingertips and feet cold.How can thyroid be normal if I am getting these symptoms?

3 Replies

oldestnewest
  • it isn't normal..they go by test results, not symptoms and if your labs look normal,,,,, they say you are ok. What tests did they do? Do you have the results with ranges? You need to have a free t3 test to determine hyper. Not just a TSH. I have not been getting emails from this forum, so may not see the answer to this.

  • Bev1958, If your Carb was reduced but your Levothyroxine dose wasn't changed you may be overmedicated and that might be why you are feeling hyper. Normal is a broad range. Ask your GP receptionist for your results with the lab ref range (the figures in bracket after your results) and post them in a new question and members will advise.

  • Wow I didn't realise you could be on carbimazole for that long, I had (or is it still have) graves, diagnosed at 17, and they only allowed me to go on the carbimazole for 18 months before then insisting I had to take other options because they said taking carbimazole for too long was not good for you... after which I went down the radio Iodine route and two doses and a year later was deemed underactive and put on Levothyroxine which I have been on now for near on 15 years....

    Seems strange to me that they would treat with Carbimazole and Thyroxine together, but it also sounds like you are going back into Hyper so you might need to go back to the doc tell them about the symptoms - they can check your pulse themselves at the very least - and get them to reassess your bloods.

You may also like...